Hail, Johnson
- When
- June 10, 4:20 PM CST
- Where
- Johnson County, 1 mi SSW of Edgerton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.750, -95.000
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 3:40 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 440 PM CDT TUE JUN 10 2003 MAIN CONCERN THE NEXT COUPLE OF DAYS CONTINUES TO BE THE CONVECTIVE THREATS. MAIN CONCERN IN THE SHORT TERM IS ACROSS THE SOUTHERN CWA. WEAK COLD FRONT WAS LOCATED ACROSS THE EXTREME SOUTHERN PORTION OF THE METRO AREA NORTHEAST TO A LITTLE SOUTHEAST OF KIRKSVILLE. AIR MASS AHEAD OF FRONT CONTINUES TO BE QUITE UNSTABLE. THE FRONT WILL CONTINUE TO TRIGGER STRONG TO SEVERE THUNDERSTORMS DURING THE EVENING HOURS AS THE FRONT MOVES SLOWLY SOUTHEAST. AIR MASS TO SLOWLY STABILIZE BY LATE EVENING...BUT SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE EXTREME SOUTHERN ZONES AHEAD OF UPPER LEVEL TROF MOVING EAST ACROSS OKLAHOMA. MODELS CONTINUE TO SHOW TREND OF UPPER TROF SHEARING EAST LATE TONIGHT WITH ONLY A SMALL THREAT OF SHOWERS ACROSS SOUTHEASTERN ZONES DURING THE MORNING HOURS ON WEDNESDAY. FRONT STILL LOCATED ACROSS SOUTHERN CWA ON WEDNESDAY...BUT SLOWLY DISSIPATES DURING THE DAY. AIR MASS WEAK TO MODERATELY UNSTABLE...BUT AREA UNDER UNDER SUBSIDENCE BEHIND UPPER SHORTWAVE IN EASTERN MISSOURI. BY LATE WEDNESDAY AFTERNOON...THE NEXT IN THE SERIES OF SHORTWAVE TROFS ENTERS THE NORTHERN PLAINS. WILL LIKELY SEE DEVELOPMENT ACROSS WESTERN NEBRASKA AHEAD OF SURFACE TROF. THIS ACTIVITY MAY MOVE INTO EXTREME NORTHWESTERN ZONES BY DAYBREAK THURSDAY. OTHERWISE...AVN/ETA SUGGEST THAT WEAK SHORTWAVE/UPPER LOW TO AFFECT AREA THURSDAY/THURSDAY NIGHT. TIMING UNCERTAIN SO WILL KEEP POPS IN CHANCE CATEGORY. OVERALL...PREFER WARMER ETA GUIDANCE. DB NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED PORTION OF THE FORECAST. DETAILS REGARDING SHOWER AND THUNDERSTORM ACTIVITY CONTINUE TO BE SKETCHY...DUE TO THE UNCERTAINTIES ASSOCIATED WITH TIMING OF SHORTWAVES SPEEDING THROUGH THE MID/UPPER WESTERLY FLOW. THE POSITION OF THE FRONTAL BOUNDARY PROGGED TO BE DRAPED ACROSS THE CENTRAL CONUS AND/OR ANY LINGERING OUTFLOW BOUNDARIES WILL ALSO COMPLICATE THE FORECAST. SO...WILL MAINTAIN LOW CHANCE POPS THURSDAY THROUGH SUNDAY UNTIL CONFIDENCE IMPROVES. TEMP-WISE...READINGS ARE EXPECTED TO BE NEAR CLIMATOLOGICALLY NORMAL VALUES. LS 652 AM... DID SOME MINOR REVISIONS TO THE FORECASTS. CONCERNED ABOUT FRONTAL BOUNDARY STILL NORTH OF FORECAST AREA. LITTLE CAP IN PLACE AND ALTHOUGH SEEING SOME STABILIZATION IN AIR MASS ACROSS NORTHERN MISSOURI IN WAKE OF OVERNIGHT MCS...EXPECT TO SEE SOME RECOVERY BY THE TIME THE BOUNDARY HAS ENTERED NORTHWEST MISSOURI BY 18Z. THUS WILL PULL CHANCES OF STORMS A LITTLE FURTHER NORTH. PC 330 AM... MAIN FORECAST CONCERNS IS WITH WHERE BOUNDARY WILL SET UP TODAY AND REDEVELOPMENT OF STORMS TO TAKE PLACE. THEN LOCATION OF MCS DEVELOPMENT TONIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. ALSO THE EFFECT ON TEMPERATURES THESE MCS FEATURES WILL HAVE. IN THE SHORT TERM...CURRENT CONVECTION IS EXPECTED TO BE IN SOUTHERN HALF OF FORECAST AREA AT START OF DAY. THIS SHOULD LEAVE AN OUTFLOW BOUNDARY ACROSS SOUTHERN PART OF FORECAST AREA FOR THIS AFTERNOON...WITH STILL SOME SCATTERED THUNDERSTORMS POSSIBLE IN ITS VICINITY. ALSO EXPECTING MORE WIDESPREAD DEVELOPMENT INTO SOUTHWEST PART OF FORECAST AREA BY LATE IN THE DAY AS SHORT WAVE MOVING EAST ACROSS SOUTHERN KANSAS AND OKLAHOMA PROVIDES ADDITIONAL LIFT. MCS TONIGHT SHOULD MOVE THROUGH SOUTHERN MISSOURI...SO WILL KEEP CHANCES LOW IN NORTHERN PART OF FORECAST AREA. DURING THE DAY ON WEDNESDAY...MCS EXITS MISSOURI...THEN WILL HAVE TO WAIT FOR NEXT MCS TO MOVE OUT OF NORTHERN PLAINS WEDNESDAY NIGHT AS ANOTHER SHORT WAVE MOVES THROUGH IN THE NORTHERN STREAM. WILL LEAVE THUNDERSTORMS THROUGHOUT FORECAST AREA DURING DAY ON THURSDAY AS SURFACE FRONT ASSOCIATED WITH THE NORTHERN STREAM WAVE SETTLES ACROSS FORECAST AREA. FOR TODAY...SHOULD SEE MORE CLOUDINESS SOUTH WITH DYING MCS...SO EXPECT WARMER TEMPERATURES IN NORTHERN HALF OF FORECAST AREA. THEN ON WEDNESDAY...850 TEMPERATURES JUMP UP INTO THE 18 DEGREE RANGE. SHOULD BE WARM ACROSS MOST OF THE FORECAST AREA ALTHOUGH A LITTLE LINGERING CLOUDINESS IN SOUTHEAST PART MAY HOLD TEMPS DOWN A FEW DEGREES. WILL NOT MAKE ANY SIGNIFICANT CHANGES TO FORECAST BEYOND THURSDAY TIMEFRAME. PC 950 PM... AM MAKING SOME CHANGES TO EXPECTED WEATHER FOR TONIGHT/TUESDAY. BASED UPON CURRENT SATELLITE/RADAR TRENDS AND 00Z MESOETA RUN BEST BET FOR THUNDERSTORMS TONIGHT WILL BE ACROSS NORTHERN HALF OF MO. CORFIDI VECTORS/THICKNESS CONTOURS INDICATE CENTRAL/NORTHEAST NE WILL TRACK NORTHEAST AND MOVE INTO NORTHWEST/NORTH CENTRAL MO AFTER MIDNIGHT. ACTIVITY PROGGED TO REACH THE MO RIVER AROUND 12Z. WILL LOWER POPS OVER SOUTHWESTERN COUNTIES TO CHANCE CATEGORY. HAVE ALSO INCREASED POPS OVER SOUTHERN 1/3 CWA FOR 12Z-16Z TIME FRAME ACROSS FAR SOUTHERN COUNTIES TO ACCOUNT FOR MCS MOVING THROUGH. STILL EXPECT REGENERATION OF AFTERNOON CONVECTION ACROSS ALL BUT FAR NORTHWEST MO TOMORROW. MJ .EAX... KS...NONE. MO...NONE. NRR
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT TUE JUN 10 2003 ...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE THIS AFTERNOON IN AREAS MAINLY SOUTH OF A LINE FROM THE KANSAS CITY METRO AREA...TO CARROLLTON...TO MACON MISSOURI...AND MAINLY SOUTH OF A LINE FROM PAOLA KANSAS TO MOBERLY MISSOURI THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE FORECAST FOR THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE THE POTENTIAL FOR HEAVY RAIN. THEN ON FRIDAY AND SATURDAY...MORE THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND HEAVY RAIN...ESPECIALLY ON FRIDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN AREAS FROM KANSAS CITY TO MACON AND SOUTHWARD...AND AGAIN ON FRIDAY AND FRIDAY NIGHT ACROSS THE ENTIRE AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. LS
KSZ057-060-103>105-MOZ021>025-028>033-037>040-043>046-053-054-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 125 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 504...IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BATES...CALDWELL...CARROLL...CASS...CHARITON...CLAY...CLINTON... COOPER...HENRY...HOWARD...JACKSON...JOHNSON...LAFAYETTE...LINN... LIVINGSTON...MACON...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. IN KANSAS: JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS CITY... MARSHALL...MOBERLY...OLATHE...PAOLA...SEDALIA AND WARRENSBURG. SF
KSZ057-060-103>105-MOZ021>025-028>033-037>040-043>046-053-054-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 PM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 504 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: CALDWELL...CLAY...CLINTON...JACKSON...LINN...LIVINGSTON...PLATTE AND RAY. IN KANSAS: JOHNSON...LEAVENWORTH AND WYANDOTTE. SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE CHILLICOTHE...KANSAS CITY AND OLATHE. SEVERE THUNDERSTORM WATCH NUMBER 504 REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BATES...CARROLL...CASS...CHARITON...COOPER...HENRY...HOWARD... JOHNSON...LAFAYETTE...MACON...PETTIS...RANDOLPH AND SALINE. IN KANSAS: LINN AND MIAMI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CLINTON...HARRISONVILLE...MARSHALL...MOBERLY...PAOLA... SEDALIA AND WARRENSBURG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 2 S MACON MO .75 INCH HAIL
06/10/03 MACON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Pleasant Hill radar (KEAX), 64 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364164, 5364165, 5364166.